Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 121, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2020, 7:30 PM CDT for Cimarron County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2020, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 25, 2020, 8:07 PM CDT
- In force
- 37 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:39 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 6:39 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 639 PM CDT Thu Jun 25 2020 .AVIATION...00z TAF Cycle... VFR conditions are expected through the period, with the exception being with thunderstorms that will attempt to move in off the higher terrain this evening. KDHT has the best chance of being impacted, so retained VCTS and will be watching to amend in a tempo group if confidence increases. Storms are expected to dissipate before reaching KGUY and KAMA, but will need to watch closely as latest guidance does carry storms a bit further east. Gusty/erratic outflow winds may accompany and/or precede storms. Localized heavy rain and hail will be possible with the strongest storms as well. Winds will generally will be out of the south at around 10 to 15 knots tonight then switch to the southwest during the daylight hours tomorrow. Ward && .PREV DISCUSSION... /Issued 408 PM CDT Thu Jun 25 2020/ SHORT TERM...Tonight through Friday Night... Storms have already formed in New Mexico with the arrival of a midlevel shortwave. The shortwave looks to arrive around 5-6 PM this evening and storms should push into the western sections of the Panhandles. Forecast soundings look fairly pitiful in terms of shear and CAPE. Inverted V suggests if a storm does have enough oomph to become severe it would be on a wind gust side as it collapses. These should die off by around 10pm or so with a lack of daytime heating. Friday gets another shortwave but the instability looks to be better with MLCAPE values around 1500 J/kg, so popping out a quarter or maybe even a ping pong ball size hail could happen. Gusty winds will again be possible. High LCLs and almost no SRH will prevent any tornadoes. Storms will look to start up again around 6 PM and end around midnight or so. Beat LONG TERM...Saturday through Wednesday A few more isolated storm chances Saturday and Sunday evenings will give way to a hot and dry first part of the next work week. Saturday... A few isolated storms will be possible in the afternoon/evening over western sections of the area. Any storms that form don't look to be too strong as instability and shear are both rather lacking. Temperatures will be a bit above normal in the 90s to around 100 in Palo Duro Canyon. Sunday...Though National Blend of Models indicates a dry forecast, did insert a slight chance for storms east of expected dryline Sun aft/eve. Fcst soundings show anywhere from 1000-2000 J/kg mostly uncapped MLCAPE ahead of a decent shrtwv and would not be at all surprised to see a few storms fire during peak heating. Given a tiny bit of upr flow and dynamics with shrtwv, could not rule out a strong storm or two. Generally prefer the further west afternoon dryline position offered by ECMWF and NAM and brought slight chance PoPs back to about an Amarillo to Guymon line to account. Temps will be on the rise a bit more, especially west of the aforementioned dryline. Monday through Wednesday... These days will be hot, dry, and a bit breezy at times. Fire weather could become a bit of a renewed concern in areas that stay more brown than green, but herbaceous green should preclude anything more than elevated conditions. Simpson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous weather outlook, Jun 25, 4:13 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 413 PM CDT Thu Jun 25 2020 OKZ001>003-TXZ001>020-317-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 413 PM CDT Thu Jun 25 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible late this afternoon and evening across western sections of the Oklahoma and Texas Panhandles. Any storms that form should remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday afternoon and night, and then again Saturday afternoon across much of the Oklahoma and Texas Panhandles. Some storms that develop may become strong to severe, with large hail and damaging winds the primary hazards. Thunderstorms will be possible Sunday afternoon and evening in the eastern Panhandles. At this time they look to remain below severe levels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 25, 7:04 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Amarillo TX 704 PM CDT Thu Jun 25 2020 OKZ001-260030- Cimarron OK- 704 PM CDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 730 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near Kenton, or 31 miles west of Boise City, moving northeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Black Mesa Park and Kenton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3700 10278 3684 10284 3676 10300 3700 10300 TIME...MOT...LOC 0003Z 203DEG 8KT 3690 10303 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:18 PM CDT | Special Weather Statement | AMA | Dallam | 27 min |
| Jun 25, 8:29 PM CDT | Special Weather Statement | AMA | Hartley | 61 min |
| Jun 26, 6:51 PM CDT | Special Weather Statement | AMA | Oldham | 54 min |
| Jun 26, 6:54 PM CDT | Special Weather Statement | AMA | Dallam | 66 min |
| Jun 25, 7:04 PM CDT | Special Weather Statement | AMA | Cimarron | 26 min |
| Jun 25, 8:06 PM CDT | Special Weather Statement | AMA | Cimarron | 54 min |
| Jun 25, 8:43 PM CDT | Special Weather Statement | AMA | Cimarron | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.